Florida, 2001

Lightning Strike in Florida, June 5, 2001

June 5, 2001 · NWS JAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 8:45 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 5, 8:45 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE JUN 05 2001

CURRENTLY...RIDGE AXIS WAS LOCATED OVER NRN FL AND SE GA WITH OBS
INDICATING SLY FLOW AND DEWPOINTS 70 TO 75. MORNING SOUNDING
CONFIRMS MORE MOIST ATM WITH PWAT 1.5 INCHES AND UNSTABLE WITH LI OF
-8 AND CAPE OF 3250 J/KG. WBZERO JUST UNDER 11 KFT. STORM MOTION
ANTICIPATED TO N TO NE BUT VERY SLOW. WITH RIDGE AXIS FARTHER N THAN
YESTERDAY...THE SEA BREEZE SHOULD MOVE INLAND SLIGHTLY FASTER BUT
CONVECTION MAY FIRE SOONER THAN YESTERDAY. WILL MAKE A FEW CHANGES
TO CURRENT ZFP...MAINLY TO INCREASE POPS SLIGHTLY FOR N FL.

MARINE...WINDS SLY AT 10 KT WITH SEAS NEAR 2 FT. CURRENT FORECAST
LOOKS GOOD WITH LITTLE CHANGE.

.JAX...
.FL...NONE.
.GA...NONE.

ARS

In the hours before

Special weather statement, Jun 5, 9:22 AM EST, 3 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT TUE JUN 5 2001

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND EVENING MAINLY OVER THE INLAND AREAS AS THE SEA BREEZES
DEVELOP AND MOVE INLAND.  THE STORMS WILL MOVE VERY SLOWLY AND THUS
PRODUCE LOCALLY VERY HEAVY RAINFALL.  THE STRONGER STORMS WILL PRODUCE
FREQUENT DEADLY LIGHTNING...LOCAL RAINFALL AMOUNTS OF TWO TO THREE
INCHES...STRONG GUSTY WINDS...AND POSSIBLY HAIL.

THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK
SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING.

MOST OF THE THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE
GENERALLY BELOW SEVERE CRITERIA. THEREFORE...SPOTTER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

FOR ADDITIO@NAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ
Special weather statement, Jun 5, 10:00 AM EST, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT TUE JUN 5 2001

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND EVENING MAINLY OVER THE INLAND AREAS AS THE SEA BREEZES
DEVELOP AND MOVE INLAND.  THE STORMS WILL MOVE VERY SLOWLY AND THUS
PRODUCE LOCALLY VERY HEAVY RAINFALL.  THE STRONGER STORMS WILL PRODUCE
FREQUENT DEADLY LIGHTNING...LOCAL RAINFALL AMOUNTS OF TWO TO THREE
INCHES...STRONG GUSTY WINDS...AND POSSIBLY HAIL.

THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK
SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING.

MOST OF THE THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE
GENERALLY BELOW SEVERE CRITERIA. THEREFORE...SPOTTER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The radar

The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Putnam

When
June 5, 1:00 PM EST
Where
Putnam County, Countywide
Reported by
NEWSPAPER
Coordinates
29.609, -81.744 (the zone’s center; the record gives no point)

Caused three brush fires.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255923.